Job Search and the Labor Dropout Problem Reconsidered
Richard D. MacMinn
The Quarterly Journal of Economics, 1980, vol. 95, issue 1, 69-87
Abstract:
This paper establishes the existence of an equilibrium wage distribution for a labor market in which job seekers search sequentially. The search model shows why some workers will drop out of the market. Previous analysis of policies designed to reduce the number of dropouts was partial because wage distributions were exogenously given. Through the use of the equilibrium wage distribution implied by each policy, the analysis here shows that subsidizing search or imposing a minimum wage will reduce the number of dropouts, while a job training program or a reduction in unemployment compensation may either increase or decrease the number of dropouts.
Date: 1980
References: Add references at CitEc
Citations: View citations in EconPapers (8)
Downloads: (external link)
http://hdl.handle.net/10.2307/1885349 (application/pdf)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:oup:qjecon:v:95:y:1980:i:1:p:69-87.
Ordering information: This journal article can be ordered from
https://academic.oup.com/journals
Access Statistics for this article
The Quarterly Journal of Economics is currently edited by Robert J. Barro, Lawrence F. Katz, Nathan Nunn, Andrei Shleifer and Stefanie Stantcheva
More articles in The Quarterly Journal of Economics from President and Fellows of Harvard College
Bibliographic data for series maintained by Oxford University Press ().